Alert archive / Hawaii / Wind Advisories in 2020

Wind Advisory 8, NWS Honolulu, HI

February 28, 20204 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 28, 2020, 6:31 PM HST for 4 counties in Hawaii. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2020, 6:31 PM HST (04:31 UTC)
Expired
Mar 2, 2020, 3:16 AM HST
In force
57 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 38 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 4.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2020-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2020-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
260 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWHW70 PHFO 290431
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
631 PM HST Fri Feb 28 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY FOR PORTIONS OF
MAUI AND HAWAII COUNTIES...

HIZ014-015-017-018-021-024>027-291745-
/O.NEW.PHFO.WI.Y.0008.200229T0431Z-200302T1600Z/
Lanai Makai-Lanai Mauka-Maui Windward West-Maui Leeward West-
Leeward Haleakala-South Big Island-Big Island North and East-
Kohala-Big Island Interior-
Including the cities of Manele, Lanai City, Wailuku, Lahaina, 
Kaanapali, Kihei, Makena, Pukalani, Kula, South Point, Pahala, 
Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
631 PM HST Fri Feb 28 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  45 mph.

* WHERE...Portions of Lanai, Maui and the Big Island Hawaii.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of downing tents or 
  other temporary structures, as well as downing trees and 
  causing power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged 
to drive with extreme caution. Motorists should use extra caution.

&&

$$

RCB
6 follow-up statements
923 
WWHW70 PHFO 291340
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
340 AM HST Sat Feb 29 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY FOR PORTIONS OF
KAUAI OAHU MOLOKAI LANAI KAHOOLAWE MAUI AND THE BIG ISLAND...

HIZ004-006-008-011-012-016-019-020-010330-
/O.EXA.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains-
Molokai Windward-Kahoolawe-Maui Central Valley-Windward Haleakala-
Including the cities of Kokee State Park, Nanakuli, Makaha, 
Kahuku, Punaluu, Laie, Makakilo, Kalaupapa, Kahului, Haiku, 
Makawao, and Hana
340 AM HST Sat Feb 29 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  45 mph.

* WHERE...Portions of Kahoolawe, Kauai, Maui, Molokai and Oahu.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of downing tents or
  other temporary structures, as well as downing trees and causing
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists, especially those in high profile vehicles, are urged 
to drive with extreme caution. 

&&

$$

HIZ014-015-017-018-021-024>027-010330-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Lanai Makai-Lanai Mauka-Maui Windward West-Maui Leeward West-
Leeward Haleakala-South Big Island-Big Island North and East-
Kohala-Big Island Interior-
Including the cities of Manele, Lanai City, Wailuku, Lahaina, 
Kaanapali, Kihei, Makena, Pukalani, Kula, South Point, Pahala, 
Hilo, Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
340 AM HST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast winds 20 to 35 mph with localized gusts over 
  45 mph.

* WHERE...Portions of Lanai, Maui and the Big Island Hawaii.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of downing tents or 
  other temporary structures, as well as downing trees and 
  causing power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged
to drive with extreme caution. Motorists should use extra
caution.

&&

$$

RCB
206 
WWHW70 PHFO 291732
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
732 AM HST Sat Feb 29 2020

...WIND ADVISORY FOR MOST AREAS UNTIL 6 AM HST MONDAY...

HIZ001>003-005-007-009-010-013-023-010645-
/O.EXA.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Oahu South Shore-
Oahu North Shore-Olomana-Central Oahu-Molokai Leeward-Kona-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Honolulu, Waikiki, Hawaii Kai, Kapolei, Haleiwa, 
Waialua, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, 
Pearl City, Kaunakakai, Kailua-Kona, and Milolii
732 AM HST Sat Feb 29 2020

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts over 45
  mph, especially in showers.

* WHERE...All areas except the summits of Maui and the Big Island.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of downing tents or
  other temporary structures, as well as downing trees and causing
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged to 
drive with caution. Secure trash cans, lawn furniture, and other 
loose objects that can easily be blown around by strong wind 
gusts.

&&

$$

HIZ004-006-008-011-012-014>021-024>027-010645-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Kauai Mountains-Waianae Coast-Oahu Koolau-Waianae Mountains-
Molokai Windward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
Including the cities of Kokee State Park, Nanakuli, Makaha, 
Kahuku, Punaluu, Laie, Makakilo, Kalaupapa, Manele, Lanai City, 
Wailuku, Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, 
Kihei, Makena, Pukalani, Kula, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
732 AM HST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph, with gusts over 45
  mph, especially in showers. 

* WHERE...All areas except the summits of Maui and the Big Island.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of downing tents or
  other temporary structures, as well as downing trees and causing
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

Motorists, especially those in high profile vehicles, are urged 
to drive with caution. Secure trash cans, lawn furniture, and 
other loose objects that can easily be blown around by strong wind
gusts.


&&

$$

Birchard
265 
WWHW70 PHFO 010114
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
314 PM HST Sat Feb 29 2020

...WIND ADVISORY FOR MOST AREAS UNTIL 6 AM HST MONDAY...

HIZ001>021-023>027-011415-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, 
Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena,
Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
314 PM HST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts near 50  
  mph, especially in showers.

* WHERE...All areas except the summits of Maui and the Big 
  Island.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of causing localized
  power outages, downing tents or other temporary structures, as
  well as breaking tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged
to drive with caution. Secure trash cans, lawn furniture, and
other loose objects that can easily be blown around by strong
wind gusts.

&&

$$

Birchard
311 
WWHW70 PHFO 011344
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
344 AM HST Sun Mar 1 2020

...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS UNTIL 6 AM HST 
MONDAY...

HIZ001>021-023>027-020315-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, 
Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena,
Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
344 AM HST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts near 50
  mph with stronger gusts possible in showers.

* WHERE...All areas except the summit of Haleakala on Maui, and 
  the highest summits on the Big Island.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of causing localized 
  power outages, downing tents or other temporary structures, as 
  well as breaking tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged
to drive with caution. Secure trash cans, lawn furniture, and
other loose objects that can easily be blown around by strong
wind gusts.

&&

$$

RCB
150 
WWHW70 PHFO 020137
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
337 PM HST Sun Mar 1 2020

...WIND ADVISORY FOR ALL THE HAWAIIAN ISLANDS UNTIL 6 AM HST
MONDAY...

HIZ001>021-023>027-021445-
/O.CON.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, 
Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena,
Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
337 PM HST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

* WHAT...Northeast to east winds 20 to 35 mph with gusts near 50
  mph.

* WHERE...All areas except the summit of Haleakala on Maui, and
  the summits of Mauna Kea and Mauna Loa on the Big Island.

* WHEN...Until 6 AM HST Monday.

* IMPACTS...Winds this strong are capable of causing localized 
  power outages, downing tents or other temporary structures, as 
  well as breaking tree branches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists, especially those in high profile vehicles, are urged
to drive with caution. Secure trash cans, lawn furniture, and
other loose objects that can easily be blown around by strong
wind gusts.

&&

$$

Burke
665 
WWHW70 PHFO 021316
NPWHFO

URGENT - WEATHER MESSAGE
National Weather Service Honolulu HI
316 AM HST Mon Mar 2 2020

HIZ001>021-023>027-021430-
/O.CAN.PHFO.WI.Y.0008.000000T0000Z-200302T1600Z/
Niihau-Kauai Windward-Kauai Leeward-Kauai Mountains-
Oahu South Shore-Waianae Coast-Oahu North Shore-Oahu Koolau-
Olomana-Central Oahu-Waianae Mountains-Molokai Windward-
Molokai Leeward-Lanai Makai-Lanai Mauka-Kahoolawe-
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
Including the cities of Lihue, Princeville, Poipu, Waimea, 
Hanapepe, Kokee State Park, Honolulu, Waikiki, Hawaii Kai, 
Kapolei, Nanakuli, Makaha, Haleiwa, Waialua, Kahuku, Punaluu, 
Laie, Kailua, Kaneohe, Waimanalo, Mililani, Wahiawa, Pearl City, 
Makakilo, Kalaupapa, Kaunakakai, Manele, Lanai City, Wailuku, 
Lahaina, Kaanapali, Kahului, Haiku, Makawao, Hana, Kihei, Makena,
Pukalani, Kula, Kailua-Kona, Milolii, South Point, Pahala, Hilo, 
Volcano, Honokaa, Kamuela, Waikoloa, Bradshaw Field, 
and Saddle Road Above 5000 feet
316 AM HST Mon Mar 2 2020

...WIND ADVISORY IS CANCELLED...

Trade winds have diminished below advisory thresholds and will
continue to decrease through the day. The Wind Advisory is 
cancelled for all islands.

$$

RCB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 28, 3:37 PM HST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 28, 3:37 PM HST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
337 PM HST Fri Feb 28 2020

.SYNOPSIS...
Wet and windy conditions will remain through the weekend. Strong
trade winds will focus the majority of showers along windward
slopes, but downpours will also occur over leeward locations. An
upper low will bring a slight chance of thunderstorms and the
possibility of winter weather to Haleakala and the Big Island
summits through the weekend. Unsettled conditions may persist into
early next week.

&&

.DISCUSSION...
A strong high pressure located far northeast of the state is
expected to strengthen further over the next few days, boosting
our already strong trade winds to near advisory levels. However,
an upper level low now east of Hawaii will edge over the eastern
portion of the state tonight and drift overhead this weekend,
bringing increasing instability. This feature will likely weaken
the local surface pressure gradient and keep the strongest trade
winds to the northeast of the islands. Nonetheless, island winds
are expected to be near advisory levels through the weekend before
abating early next week as the high weakens.

The aforementioned upper low will cool temperatures aloft and
remove our normal stabilizing temperature inversion. Models have
been consistently forecasting 500 mb temperatures near -16 C which
is about as cold as it gets over Hawaii. These cold temperatures
and associated instability will bring the chance for thunderstorms
and locally heavy downpours. The strong winds near the surface
will keep most of the heavy rain moving along at a fast pace, but
windward areas will have a steady diet of moderate to heavy
showers and isolated thunderstorms. The chances of flood
advisories are likely, and a flash flood warning is not out of the
question for windward areas, even with the strong trades. Highest
rainfall totals are expected over the eastern half of the state
as the coldest temperatures aloft and higher boundary layer
moisture remains to the east. For leeward areas of the smaller
islands, expect strong, gusty trade winds with quick hitting heavy
showers.

Winter weather at the higher elevations of the Big Island and
Haleakala are a possibility as well. The upper low will drop
freezing levels to 9000 feet or lower, so any moisture falling at
the summits will be in the form of snow or freezing rain. The
highest probability for winter weather on the summits appears to
be on Saturday night into Sunday and a Winter Storm Watch has been
issued for that time frame.

&&

.AVIATION...
A strong surface high located far northeast of the main Hawaiian
Islands will maintain gusty northeast to east trade winds through
Saturday. As a result, AIRMET TANGO remains in effect for moderate
low-level turbulence below 090 immediately south through west of
the mountains on all islands.

The strong trades will also continue to transport low clouds with
embedded showers into northeast facing sections of the islands
this evening, producing brief periods of MVFR conditions due to
lower ceilings and reduced visibilities. Otherwise, expect VFR
conditions to prevail across most of the state. Low cloud and
shower coverage will likely increase later tonight through
Saturday due to the proximity of an upper level low, along with a
slight chance of thunderstorms over the eastern half of the state.
This could result in more widespread MVFR conditions over the
higher terrain and northeast facing slopes and the need for AIRMET
SIERRA for mountain obscuration over some islands.

Strong winds on the west side of the aforementioned low could
also result in an area of moderate upper-level turbulence tonight
through Saturday. Will monitor the situation for possible issuance
of AIRMET TANGO later tonight.

&&

.MARINE...
Strong high pressure northeast of the area is resulting in strong
to near gale force winds across the coastal waters. A Small Craft
Advisory (SCA) is in effect for all coastal waters through the
weekend. At this time, it does not look like winds will reach gale
force. An upper level low is expected to move over the state from
the northeast tonight, introducing periods of locally heavy
showers and a slight chance or thunderstorms through the weekend.

The current northwest swell has peaked and the High Surf Advisory
has been cancelled. This swell will then subside into the
weekend, with no significant northwest swells expected into next
week.

Surf will also continue build along east facing shores as the
trade winds strengthen. A High Surf Advisory is posted for east
facing shores through the weekend. Surf may reach warning levels
later this weekend into the beginning of next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Sunday for Kauai Windward-Oahu
Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-South Big Island-Big Island North and East.

Winter Storm Watch from Saturday evening through Sunday
afternoon for Haleakala Summit-Big Island Summits.

Small Craft Advisory until 6 PM HST Sunday for all Hawaiian
waters-

&&

DISCUSSION...Morrison
AVIATION...TS
MARINE...EATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 2:36 PM HSTWinter Storm WatchHFOHawaii, Kalawao17 hr
Feb 29, 7:07 AM HSTWinter Weather AdvisoryHFOHawaii, Kalawao44 hr

Nearby

Wind Advisories in Hawaii, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.